Advair Diskus Inhaled Steroids, Mood Swings, Symbicort, Respiratory Therapist, Dramatic Results
My ten year old son has been on Advair for the last 5 years. when he was a baby and toddler we were constantly in and out of the doctors and on antibiotics and steroids. When he was 3 he was put on Singulair by a New pediatrician and we saw dramatic ... more »
My ten year old son has been on Advair for the last 5 years. when he was a baby and toddler we were constantly in and out of the doctors and on antibiotics and steroids. When he was 3 he was put on Singulair by a New pediatrician and we saw dramatic results. he was much better until he started kindergarten. He then had pneumonia twice before Christmas break and lost a tremendous amount of weight and scared us very badly. His pediatrician put him on Advair. we had no more problems the rest of the year. He has been on it since. I have worried and do so more and more as time goes by. yes, we deal with mood swings, a lot of crying, frequent fever viruses, bed wetting forever, and him being scared of a lot of things, but he also is on the All star soccer team every year, plays football, and basketball. ( I am very thankful for every accomplishment he can make ) I have tried weaning him off Advair repeatedly the last few years ( i am a Respiratory therapist) but every time we come off he falls into an asthmatic spell that we then have to overcome and after so many times you feel guilty for making your baby sick. I have looked at other inhalers such as Symbicort or Pulmicort( both are still inhaled steroids) and you face the same side effects. You have to weigh out what it's worth to you. Do I worry and stress over the long term side effects of this medicine on my child? ABSOLUTELY! But i see him playing ball and being very much a boy and only having to use his inhaler very rarely, and every year it gets a little better!